Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

October 15, 20125 counties in North Carolina

NWS Raleigh, NC issued this special weather statement at Oct 15, 2012, 8:43 AM EDT for 5 counties in North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2012, 8:43 AM EDT (12:43 UTC)
Expired
Oct 15, 2012, 9:45 AM EDT
In force
62 min
Issued by
NWS Raleigh, NC

Counties Alamance County, NC, Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 116 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.7 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

972 
WWUS82 KRAH 151243
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
843 AM EDT MON OCT 15 2012

NCZ007-021>023-038-039-151345-
ALAMANCE-DAVIDSON-FORSYTH-GUILFORD-PERSON-RANDOLPH-
843 AM EDT MON OCT 15 2012

...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE TRIAD REGION 
INTO PERSON COUNTY THROUGH 945 AM...

AT 839 AM...DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND 
STRONG THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 7 
MILES NORTH OF CAMP SPRINGS TO 12 MILES NORTHWEST OF 
CONCORD...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... WINSTON-SALEM... 
GREENSBORO... HIGH POINT... NEWSOM... LINWOOD...NEW HOPE... 
GORDONTOWN... ULAH... ASHEBORO... LEXINGTON... RANDLEMAN... AND 
BURLINGTON. 

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES PORTIONS OF INTERSTATE 40...  AND INTERSTATE 85 
BETWEEN EXITS 83 AND 131.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE 
FIRST SOUND OF THUNDER. 

THESE STORMS WILL PRODUCE HEAVY RAINFALL AMOUNTS OF ONE HALF TO ONE 
INCH AS THEY MOVE THROUGH...WHICH WILL CAUSE MINOR FLOODING OF LOW 
LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR 
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. 
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3654 7889 3625 7914 3625 7926 3597 7937
      3561 7981 3550 8018 3558 8021 3571 8033
      3574 8046 3584 8048 3585 8039 3587 8041
      3589 8037 3602 8042 3609 8052 3614 8044
      3626 8045 3626 7919 3627 7916 3654 7914
TIME...MOT...LOC 1239Z 234DEG 42KT 3642 7950 3559 8065

$$

GIH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Oct 15, 7:05 AM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Oct 15, 7:05 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
705 AM EDT MON OCT 15 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE CAROLINAS AND SOUTHERN VIRGINIA THIS
AFTERNOON AND THIS EVENING. COOL HIGH PRESSURE WILL BUILD INTO THE
REGION IN THE WAKE OF THE FRONT TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 705 AM MONDAY...

TODAY...ACTIVE WEATHER DAY IN STORE FOR CENTRAL NC. AN UPPER LEVEL
TROUGH EXTENDING FROM THE GREAT LAKES INTO THE TN VALLEY WILL
STRENGTHEN/DEEPEN AS IT MOVES EWD TODAY. THIS AMPLIFICATION WILL
INCREASE THE LOW LEVEL JET WITH 850MB SPEEDS 35-40KTS. THIS WILL
LEAD TO BULK SHEAR VALUES 45-55KTS LATER THIS MORNING AND CONTINUE
INTO THIS AFTERNOON. WINDS OF THIS MAGNITUDE WILL SUPPORT THE
DEVELOPMENT OF ORGANIZED CONVECTION. WIND PROFILE SUGGEST FAIRLY
UNIDIRECTIONAL WIND DIRECTION THROUGH THE LOWEST 10-15K FT WHICH
SUGGEST THE CONVECTION WILL BE MAINLY IN THE FORM OF SEGMENTS/BANDS.
ANY BAND THAT BOWS OUT WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS. NOT SEEING TOO MUCH EVIDENCE FOR TORNADIC STORMS WITH THIS
EVENT AS LOW LEVEL INSTABILITY MARGINAL AND LACK OF DISCERNIBLE
SURFACE WAVE. HOWEVER...IF A SURFACE WAVE WERE TO DEVELOP THIS
FEATURE MAY BE ENOUGH TO INDUCE BACKING OF THE SFC-1KM WINDS TO
INCREASE HELICITY ENOUGH TO INITIATE/SUPPORT SUSTAINED ROTATING
UPDRAFTS.

OBSERVED RAINFALL IN EASTERN TN AND FAR WESTERN NC SUGGEST RATES
CLOSE TO A HALF INCH AN HOUR WITH THE INITIAL BAND OF HEAVIER
SHOWERS (DBZ LEVELS AOA (AT OR ABOVE) 40-45). DO EXPECT THESE
INTENSITIES TO DROP OFF ONCE THEY EXIT THE TRIAD REGION AS SHOWERS
BEGIN TO OUT RUN THE BETTER LIFT AND INFLOW.

MODEL TIMING STILL SUGGEST SURFACE FRONTAL PASSAGE IN THE WESTERN
PIEDMONT EARLY-MID AFTERNOON...AND INTO THE TRIANGLE AND FAY AREAS
BY LATE AFTERNOON WITH FROPA IN THE COASTAL PLAIN EARLY THIS
EVENING. BASED ON THIS TIMING...NUMEROUS SHOWERS WILL LIKELY AFFECT
THE NOONTIME COMMUTE IN THE WESTERN PIEDMONT...AND THE
AFTERNOON COMMUTE IN THE EASTERN PIEDMONT..SANDHILLS AND COASTAL
PLAIN.

MAX TEMPS TODAY DEPENDENT ON SHOWER COVERAGE. BASED ON RADAR TRENDS
OBSERVED IN EASTERN TN...MAY SEE A NOTABLE INCREASE IN SHOWER
COVERAGE IN THE WESTERN PIEDMONT BY MID MORNING. IF THIS DOES OCCUR
AND SHOWERS MAINTAIN THERE PRESENCE THROUGH EARLY AFTERNOON...MAX
TEMPS NO HIGHER THAN 70-71 DEGREES MAY OCCUR IN THE TRIAD REGION.
FARTHER EAST...MOST LOCALES WILL SEE MAINLY DRY CONDITIONS THROUGH
EARLY AFTERNOON THEN SHOWER COVERAGE INCREASES. THIS SHOULD ALLOW
TEMPS TO RECOVER WELL INTO THE 70S.

TONIGHT...WITH FROPA OCCURRING LATER THIS AFTERNOON THROUGH EARLY
EVENING AND STRONG SUBSIDENCE NOTED BEHIND THE FRONT...EXPECT
SHOWERS TO END QUICKLY WITH THE FRONTAL PASSAGE...WITH SKIES
CLEARING SHORTLY AFTER. STEADY NW FLOW OVERNIGHT WILL USHER A COOLER
AND DRIER AIR MASS INTO THE REGION. MOS GUIDANCE ACCEPTED WITH MINOR
TWEAKS.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 255 AM MONDAY...

TUESDAY AND TUESDAY NIGHT...SURFACE HIGH PRESSURE WILL BUILD INTO
AND CROSS THE REGION. 850MB THERMAL TROUGH OVER THE AREA THROUGH
TUESDAY NIGHT. THIS RESULTS IN THICKNESSES IN THE MID 1360S TUESDAY
AFTERNOON...ABOUT 10-12M BELOW NORMAL. THIS SUPPORTS MAX TEMPS ABOUT
3-5 DEGREES COOLER THAN NORMAL. MAX TEMPS TUESDAY MID 60S N-NW TO
AROUND 70 SOUTH.

SURFACE RIDGE EXTENDS ACROSS REGION TUESDAY NIGHT. THIS WOULD
SUGGEST SURFACE WINDS DECOUPLING NEAR SUNSET. WOULD NORMALLY EXPECT
CLEAR SKIES IN THIS REGIME BUT SEVERAL OF THE MODELS DEPICT AN
INCREASE IN HIGH LEVEL MOISTURE ASSOCIATED WITH A MID-UPPER S/W IN
THE WLY FLOW ALOFT. THE GFS QUITE MOIST ABOVE 500MB...DEPICTING A
SOLID VEIL OF CIRRUS. THE ECMWF AND NAM NOT AS ROBUST BUT DO HINT AT
POTENTIAL FOR HIGH LEVEL CLOUDINESS. THUS...EXISTENCE OF CIRRUS
SHIELD MAY BE ENOUGH TO PREVENT SURFACE AIR MASS FROM REALIZING FULL
COOLING POTENTIAL. WILL FORECAST MIN TEMPS IN THE 40-45 DEGREE
RANGE. IF CIRRUS SHIELD THINNER THAN ANTICIPATED...THIS WOULD LEAD
TO COOLER MIN TEMPS AND SOME UPPER 30S PROBABLE AT THE NORMALLY
COLDER SITES. -WSS

WEDNESDAY AND WEDNESDAY NIGHT:
SURFACE HIGH PRESSURE IS EXPECTED TO MOVE OFFSHORE ON WEDNESDAY
ALLOWING FOR A WARMING SOUTHERLY RETURN FLOW TO DEVELOP. HOWEVER...
THIS MAY BE TEMPERED A BIT BY A WEAK S/W ALOFT TRACKING ACROSS THE
AREA WEDNESDAY MORNING INTO AFTERNOON (WITH THE STRONGEST PORTIONS
OF THE IMPULSE STAYING TO THE SOUTH OF THE AREA). THIS SHOULD ALOFT
FOR A PERIOD OF SCATTERED TO BROKEN MID/HIGH LEVEL CLOUDS ON
WEDNESDAY MORNING INTO THE AFTERNOON... WITH CLEARING SKIES FROM NW
TO SE IN THE AFTERNOON TO LATE AFTERNOON. NOT EXPECTING ANY PRECIP
WITH THIS FEATURE AS PW'S WILL REMAIN GENERALLY NEAR OR BELOW 0.60".
AFTERNOON LOW LEVEL THICKNESS VALUES ARE EXPECTED TO TOP OUT IN THE
1365 TO 1370 METER RANGE. THIS SHOULD GENERALLY YIELD TEMPS FROM THE
LOWER TO MID 70S ACROSS THE AREA.

WEDNESDAY NIGHT EXPECT SKIES WILL GENERALLY BE MOSTLY CLEAR OUTSIDE
OF SOME INCREASING HIGH LEVEL CLOUD COVER AHEAD OF THE NEXT SYSTEM
EXPECTED TO AFFECT THE AREA IN THE EXTENDED PORTION OF THE FORECAST.
HOWEVER... WITH THE SURFACE HIGH TO THE EAST OF THE AREA EXPECT
OVERNIGHT LOWS WILL NOT BE AS COOL/COLD AS THE PREVIOUS NIGHT.
THUS... WILL GO WITH LOWS THURSDAY MORNING IN THE UPPER 40S TO LOWER
50S. -BSD

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 305 AM MONDAY...

MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT SHOWING A CLOSED LOW
DEVELOPING/MOVING INTO THE UPPER MIDWEST AND GREAT LAKES REGION LATE
WEEK... CREATING A FULL LATITUDE TROUGH OVER THE EASTERN HALF OF THE
COUNTRY. HOWEVER... MODELS CONTINUE TO STRUGGLE WITH THE PROGRESSION
OF THIS SYSTEM.

AS THE ABOVE MENTIONED UPPER LOW SLOWLY SHIFTS EASTWARD AND
EVENTUALLY BEGINS TO LIFT NORTH-NORTHEASTWARD EXPECT AN ASSOCIATED
COLD FRONT WILL APPROACH CENTRAL NC ON THURSDAY... MOVING INTO THE
AREA SOMETIME IN THE LATE THURSDAY TO FRIDAY TIMEFRAME. MODELS
CONTINUE TO STRUGGLE WITH THE TIMING OF THE FRONT AND ITS
PROGRESSION THROUGH THE AREA... WITH THE OPERATIONAL 00Z GFS AND
CANADIAN SHOWING THE LEADING FRONT TO THE EAST OF THE AREA BY MID TO
LATE FRIDAY. WITH THE 12Z HIRES ECMWF SHOWING THE FRONT STILL TO THE
WEST OF THE AREA AT THIS TIME (ECMWF MOVES THE FRONT SLOWLY THROUGH
THE AREA FROM FRIDAY NIGHT TROUGH SATURDAY AFTERNOON). THUS... MUCH
UNCERTAINTY STILL EXISTS FOR THE THURSDAY NIGHT THROUGH SATURDAY
TIMEFRAME. HOWEVER... WITH THE 00Z LOWRES ECMWF SHOWING THE FRONT
MOVING THROUGH THE AREA A BIT QUICKER THAN PREVIOUSLY INDICATED WILL
NARROW THE TIME RANGE FOR CHANCE POPS DOWN A BIT AND ACCORDINGLY
ADJUST TEMPS TO FIT A BIT FASTER FRONTAL PASSAGE THAN PREVIOUSLY
INDICATED... WITH DRY WEATHER RETURNING BY MID/LATE SATURDAY THROUGH
SUNDAY AS SURFACE HIGH PRESSURE BUILDS BACK INTO THE REGION. FOR NOW
WILL GO WITH CHANCE POPS THURSDAY NIGHT INTO FRIDAY NIGHT... WITH
ONLY A SLIGHT CHANCE FOR SATURDAY WITH THE POTENTIAL OF THE SLOWER
ECMWF AND POSSIBLE POST FRONTAL PRECIP.

EXPECT HIGH TEMPS ON THURSDAY WILL RANGE FROM THE LOWER 70S IN THE
NW TO NEAR 80 IN THE SE... WITH THE POTENTIAL FOR HIGHS TO BE A BIT
COOLER IN THE NW IF THE MORE PROGRESSIVE SET OF GUIDANCE IS CORRECT
AND MOVES THE FRONT INTO OUR NW THURSDAY AFTERNOON. LOWS AND HIGHS
FRIDAY AND SATURDAY WILL ULTIMATELY DEPEND ON THE TIMING OF THE
FRONT... THUS... TRICKY LOW AND HIGH TEMP FORECAST. FOR NOW WILL GO
WITH HIGHS IN THE MID TO UPPER 60S NW TO LOWER TO MID 70S E. EXPECT
LOWS FRIDAY MORNING TO RANGE FROM THE LOWER 50S NW TO AROUND 60
SE... WITH LOWS SATURDAY MORNING EXPECTED TO RANGE FROM THE AROUND
50 NW TO THE UPPER 50S NEAR 60 IN THE EAST. EXPECT LOWS SUNDAY
MORNING TO RANGE FROM THE MID 40 TO AROUND 50. HIGH SUNDAY ARE
EXPECTED TO BE IN THE MID/UPPER 60S TO NEAR 70 IN THE SE.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
AS OF 705 AM MONDAY...

AVIATION CONDITIONS BEGINNING TO DETERIORATE WEST-TO-EAST EARLY THIS
MORNING AS A COLD FRONT APPROACH THE REGION FROM THE WEST. CEILINGS
MAINLY IN THE MVFR CATEGORY OVER THE WESTERN PIEDMONT WITH SHOWER
COVERAGE INCREASING WITH THE PROBABILITY OF IFR CEILINGS IN VICINITY
OF THE HEAVIER SHOWERS. EXPECT CEILINGS TO LOWER INTO THE MVFR
CATEGORY OVER THE REMAINDER OF CENTRAL NC PRIOR TO 10 AM WITH
SHOWERS BECOMING NUMEROUS IN THE AFTERNOON. A FEW STRONG TO SEVERE
STORMS CAN BE EXPECTED THIS AFTERNOON...MAINLY IN THE EASTERN
PIEDMONT...COASTAL PLAIN AND SANDHILLS...WITH WIND GUSTS IN EXCESS
OF 40 KTS PROBABLE.

THE COLD FRONT WILL CROSS CENTRAL NC THIS AFTERNOON THROUGH EARLY
EVENING. THE FRONT SHOULD CROSS THE TRIAD TERMINAL BETWEEN 2 AND 4
PM...KRDU AND KFAY BETWEEN 5 AND 7 PM...AND KRWI BETWEEN 7 AND 9 PM.
THE FRONTAL PASSAGE WILL BE NOTED BY THE SURFACE WINDS VEERING FROM
THE SW TO THE NW. THE SHOWERS SHOULD END AND CEILINGS LIFT INTO THE
VFR CATEGORY WITHIN AN HOUR OF FROPA...AND CLOUDS DISSIPATING WITHIN
A COUPLE HOURS AFTER FROPA.

LATE TONIGHT THROUGH WEDNESDAY...EXPECT VFR CONDITIONS AS HIGH
PRESSURE BUILDS INTO THEN LINGERS OVER THE CAROLINAS. THERE IS THE
POSSIBILITY OF SUB-VFR FOG EARLY THURSDAY MORNING. LATER THURSDAY
INTO FRIDAY...AVIATION CONDITIONS ARE EXPECTED TO DETERIORATE AS
ANOTHER COLD FRONT APPROACHES FROM THE WEST.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS/BSD
LONG TERM...BSD
AVIATION...WSS
Hazardous weather outlook, Oct 15, 3:53 AM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
353 AM EDT MON OCT 15 2012

NCZ021>023-038-039-073-074-083-160930-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
353 AM EDT MON OCT 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

WHILE SHOWERS AND ISOLATED THUNDERSTORMS MAY BE IN THE AREA EARLY THIS
MORNING...THE THREAT OF SEVERE THUNDERSTORMS WILL INCREASE LATE
THIS MORNING AND THIS AFTERNOON AS A COLD FRONT ADVANCES THROUGH
THE REGION. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
STRAIGHT-LINE WINDS. THE SEVERE WEATHER THREAT APPEARS TO BE
HIGHEST BETWEEN 11 AM THROUGH 6 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 11 AM AND 6 PM.
SPOTTERS SHOULD KEEP INFORMED OF THE LATEST WEATHER DEVELOPMENTS
TODAY AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

NCZ007>011-024>028-040>043-075>078-084>086-088-089-160930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
353 AM EDT MON OCT 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS AFTERNOON
AHEAD OF A COLD FRONT. THE MAIN SEVERE WEATHER THREAT WILL BE
DAMAGING STRAIGHT-LINE WINDS. THE SEVERE WEATHER THREAT APPEARS TO
BE HIGHEST BETWEEN NOON AND 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 8 PM.
SPOTTERS SHOULD KEEP INFORMED OF THE LATEST WEATHER DEVELOPMENTS
TODAY AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Special weather statement, Oct 15, 8:43 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
843 AM EDT MON OCT 15 2012

NCZ007-021>023-038-039-151345-
ALAMANCE-DAVIDSON-FORSYTH-GUILFORD-PERSON-RANDOLPH-
843 AM EDT MON OCT 15 2012

...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE TRIAD REGION
INTO PERSON COUNTY THROUGH 945 AM...

AT 839 AM...DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND
STRONG THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 7
MILES NORTH OF CAMP SPRINGS TO 12 MILES NORTHWEST OF
CONCORD...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... WINSTON-SALEM...
GREENSBORO... HIGH POINT... NEWSOM... LINWOOD...NEW HOPE...
GORDONTOWN... ULAH... ASHEBORO... LEXINGTON... RANDLEMAN... AND
BURLINGTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES PORTIONS OF INTERSTATE 40...  AND INTERSTATE 85
BETWEEN EXITS 83 AND 131.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER.

THESE STORMS WILL PRODUCE HEAVY RAINFALL AMOUNTS OF ONE HALF TO ONE
INCH AS THEY MOVE THROUGH...WHICH WILL CAUSE MINOR FLOODING OF LOW
LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3654 7889 3625 7914 3625 7926 3597 7937
      3561 7981 3550 8018 3558 8021 3571 8033
      3574 8046 3584 8048 3585 8039 3587 8041
      3589 8037 3602 8042 3609 8052 3614 8044
      3626 8045 3626 7919 3627 7916 3654 7914
TIME...MOT...LOC 1239Z 234DEG 42KT 3642 7950 3559 8065

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 9:51 AM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph54 min
Oct 15, 10:40 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Orange, Randolph50 min
Oct 15, 2:40 PM EDTSpecial Weather StatementRAHHarnett20 min
Oct 15, 2:57 PM EDTSpecial Weather StatementRAHWake18 min
Oct 15, 3:31 PM EDTSpecial Weather StatementRAHSampson44 min
Oct 15, 3:39 PM EDTSpecial Weather StatementRAHSampson36 min
Oct 15, 3:50 PM EDTSpecial Weather StatementRAHNash40 min
Oct 15, 4:01 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash44 min
Oct 15, 4:04 PM EDTSpecial Weather StatementRAHWayne56 min
Oct 15, 4:35 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax55 min
Oct 15, 5:36 PM EDTSpecial Weather StatementRAHHalifax39 min
Oct 15, 6:46 PM EDTSpecial Weather StatementRAHWake59 min
Oct 15, 6:48 PM EDTSpecial Weather StatementRAHHoke57 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.